Type I Hypersensitivity to Lidocaine

December 2007 | Volume 6 | Issue 12 | Case Report | 1222 | Copyright © 2007

Reshma Nair Haugen MD, Clarence W. Brown MD

Abstract

Lidocaine hydrochloride is the most commonly used anesthetic agent in dermatology. Despite its widespread and frequent use, adverse reactions to lidocaine are uncommon. The majority of side effects include vasovagal reactions and local side effects consisting of bruising and edema at the injection site. Immunologically mediated allergic reactions are thought to account for only 1% of these adverse reactions. We report an extremely rare case of a true type I hypersensitivity allergy to lidocaine hydrochloride.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles